Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
126 Doctors are Online

Child suffering from nephrotic syndrome. Taken omnacortil. Taking peditral, novofran for diarrhea. Relapse chances?

User rating for this question
Very Good
Answered by

Pediatrician
Practicing since : 1997
Answered : 379 Questions
Question
my 3 years old has suffered from Nephrotic syndrome and he has gone for steriod therapy for 2 months an one week. first one first OMNACORTIL of 30mg/day, second month 30mg/alternate day and subsequently one week with 5 mg/alternate day. it lasted on 29th April'12. after few day of treatment with OMNA Cortil, protein in urine has reported nil till now.
Two days back he has diarrhea and paediatrician has given him peditral, econorm, novofran and ondem in case of vomiting. after one day he is looking normal, but his body temperature is continuously at 96-97'F instead of 98'F. BP was 90/50, pulse rate was around 90. which has become matter of concern for us.

Now my question is

1) under this circumstances, is there possibility of relapse of nephrotic syndrome?
2) going forward, which vaccine is recommended so that allergy and infections are prevented and later to become reason for relapse.
3) What is treatment for reduced body temperature to bring back to normal.
Posted Sun, 27 May 2012 in Child Health
 
 
Answered by Dr. Santosh Kondekar 2 hours later
hi XXXXXXX
Nephrotic syndrome is a condition that may recur often but variably in different cases. Some cases will never relapse anytime in life further.

1) under this circumstances, is there possibility of relapse of nephrotic syndrome?
======= Any infection can precipitate it, the relapse can be confirmed easily by doing urine albumin test by spot testings urine with suphosalicylic acid.

2) going forward, which vaccine is recommended so that allergy and infections are prevented and later to become reason for relapse.
=== vaccines in nephrotic syndromes are not to prevent allergy. They are mainly to reduce the chances of infection with specific microbes while on steroid therapy. steroids weaken the body defense and make the child more susceptible for infection. Commonest being pneumonia and meningitis; often doctors prescribe pneumococcal vaccine and meningococcal vaccine periodically.

3) What is treatment for reduced body temperature to bring back to normal.
=== common reason for reduced body temperature is incorrect position of thermometer. Low body temperature can be a sign of serious infection so it is imperative to be seen by a doctor if you feel the hands and feet are very cold or temperature is below 96F. Many times peripheral temperature may appear low due to evaporation from skin or swelling or in humid conditions, doctors may need to check for rectal temperature to confirm real hypothermia.
Hypothermia is treated by keeping child warm, by warm clothes, warm water lavage of stomach and colon and treating the cause for same like infection, dehydration etc. This needs to be individualized depending on examination findings or doctors impression in a given case.


I hope this answers your concern. feel free to reply back if any doubts.
Thank you.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Procedures

The user accepted the expert's answer

Ask a Pediatrician

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor